NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 7, 5:05 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 7, 5:05 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
505 AM CST Thu Nov 7 2019
.DISCUSSION...
See 12Z Aviation Discussion below.
&&
.AVIATION...
Latest sfc analysis and obs show the cold front just north of KMAF,
and should produce a gusty day all terminals. Current cigs are
IFR/LIFR most locations, and forecast soundings don't show much
improvement behind the front. Thus, persistence rules for the
first half of the forecast period, w/cigs improving to MVFR near
the end of the forecast period. we've inserted tempos for
convection for fropa for the first few hours.
&&
.PREV DISCUSSION... /issued 347 AM CST Thu Nov 7 2019/
DISCUSSION...
Showers and thunderstorms continue across portions of the region
early this morning, as the southern stream shortwave responsible
for the unsettled weather of the past 24 hours continues its
northeastward trek across northern New Mexico. There is still an
impressive fetch of subtropical moisture in the southwesterly flow
aloft, maintaining anomalously high precipitable water values
across the region. However, at the surface, a big change is on the
way as a strong cold front continues to push southward, now
edging into Southeast New Mexico and nearing the northern Permian
Basin. Behind this front, temperatures are falling quickly, and a
3-hr pressure rise of nearly 4mb is evident across eastern New
Mexico and the Texas Panhandle on latest MSAS analysis. This front
will continue pushing south this morning, expected to reach I-20
by 11Z-12Z (5AM-6AM CDT), and make it to the Rio Grande by
lunchtime. The front will act as a focus for additional showers
and isolated thunderstorms through the day, with the
aforementioned shortwave not expected to progress east of the
region until this evening. Thus, isentropic upglide as well as
lift associated with the passing shortwave could maintain
precipitation into tonight. The front will also be accompanied by
gusty northeasterly winds, and while winds will remain below
advisory criteria across lower elevations, strong gap winds are
expected through Guadalupe Pass from later this morning through
early this evening. Thus, the High Wind Watch for Guadalupe Pass
has been upgraded to a Warning. Temperatures this morning,
especially across the northern half of the area, are likely to be
the warmest temperatures of the day, with cold advection behind
the front leading to falling temperatures through the afternoon.
Further south, toward the Rio Grande, temperatures will have a bit
more time to warm into the 60s and 70s before the front moves
through around midday. Otherwise, morning temperatures in the 30s
and 40s north to 50s across the Trans Pecos will gradually fall
through tonight, with conditions feeling even colder due to the
northeasterly breeze. Clouds look to stick around through tonight,
which will keep temperatures from falling too much, though lows
in the lower to middle 30s look likely for much of the area, with
40s to the south. Rain showers could linger through tonight,
mainly along and south of I-10.
In the wake of today's front, a cool, drier day is expected on
Friday, with below normal temperatures in the lower to middle 50s
for most Friday afternoon. By Saturday, southerly flow will
return, leading to a warming trend that will carry through the
weekend, and temperatures rebounding to near, or even slightly
above normal in the middle to upper 70s on Sunday. The next strong
cold front is progged to move through the region on Sunday night,
paving the way for another day of falling temperatures on Monday,
along with very cold temperatures Monday night and Tuesday. Lows
Monday night look to drop into the 20s for all but portions of the
Big Bend Area and the Rio Grande Valley, with a light freeze
possible for these locations early Tuesday morning. Then, Tuesday,
much of the area looks to remain in the 40s through the
afternoon. Precipitation chances also return with this next front
Monday through Tuesday, and while the details still need to be
ironed out, there does look to be the potential for some wintry
precipitation south of I-20 Monday night/early Tuesday morning, so
stay tuned. By Wednesday/Thursday, dry and warmer conditions are
expected, as temperatures begin to moderate back into the 50s and
lower 60s as southerly surface flow returns to the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 46 35 53 41 / 80 20 0 0
Carlsbad 49 37 55 39 / 50 10 0 0
Dryden 67 43 56 46 / 60 40 20 10
Fort Stockton 59 38 52 44 / 70 30 10 10
Guadalupe Pass 48 34 50 42 / 40 10 10 10
Hobbs 41 33 53 37 / 60 10 0 0
Marfa 59 35 52 41 / 50 40 30 20
Midland Intl Airport 45 35 53 41 / 80 20 0 0
Odessa 46 35 53 41 / 70 10 0 0
Wink 51 37 55 39 / 70 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 AM this morning to 6 PM MST this
evening for Guadalupe and Delaware Mountains.
&&
44/84/44Hazardous weather outlook, Nov 7, 2:00 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CST Thu Nov 7 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-080800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CST Thu Nov 7 2019 /100 AM MST Thu Nov 7 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
Thunderstorms are possible today. Any storms that do develop will be
accompanied by frequent lightning, small hail, gusty winds, and
brief, heavy rainfall.
A High Wind Warning is in effect today for Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44